Alert archive / Utah / Areal Flood Warnings in 2017
Areal Flood Warning 13, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this areal flood warning at May 15, 2017, 9:56 AM MDT for Utah County, Wasatch County, Utah. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2017, 9:56 AM MDT (15:56 UTC)
- Expired
- May 16, 2017, 9:45 AM MDT
- In force
- 24 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Utah County, UT, Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 126 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 3.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883
WGUS45 KSLC 151556
FLWSLC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Salt Lake City UT
956 AM MDT MON MAY 15 2017
UTC049-051-161545-
/O.NEW.KSLC.FA.W.0013.170515T1556Z-170516T1545Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wasatch UT-Utah UT-
956 AM MDT MON MAY 15 2017
The National Weather Service in Salt Lake City has issued a
* Flood Warning for...
A Dam Floodgate Release in...
Western Wasatch County in northern Utah...
Central Utah County in northern Utah...
Specifically for the Provo River Below Deer Creek Reservoir
* Until 945 AM MDT Tuesday
* Deer Creek Dam will continue elevated releases into the Provo
River. These releases are required to make space in the upstream
reservoir for the upcoming spring snowmelt runoff.
* The latest stage on the Provo River below Deer Creek Reservoir is
at 10.14 feet (1681 CFS) as of 8 AM Monday.
* Flood stage is 10.2 feet (1720 CFS). The typical stage is
approximately 6.8 feet (150 CFS).
* The river will continue at or near flood stage through Tuesday
morning.
At 10.2 feet, flooding will occur along the river channel from Deer
Creek Reservoir in Provo Canyon to the city of Provo. Many new home
developments are adjacent to the river in this stretch and may
experience flooded basements and property inundation in proximity to
the channel.
Outdoor enthusiasts including tubers and fishermen should avoid the
Provo River below Deer Creek Reservoir through Tuesday morning due
to dangerous conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 4036 11155 4031 11163 4023 11166 4023 11174
4024 11174 4025 11170 4033 11166 4042 11152
4042 11150
$$
NC/CRK1 follow-up statement
343
WGUS85 KSLC 160512
FLSSLC
Flood Statement
National Weather Service Salt Lake City UT
1112 PM MDT MON MAY 15 2017
UTC049-051-161545-
/O.CON.KSLC.FA.W.0013.000000T0000Z-170516T1545Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wasatch UT-Utah UT-
1112 PM MDT MON MAY 15 2017
...A FLOOD WARNING FOR A DAM FLOODGATE RELEASE REMAINS IN EFFECT
UNTIL 945 AM MDT TUESDAY FOR WESTERN WASATCH AND CENTRAL UTAH
COUNTIES...
* Until 945 AM MDT Tuesday
* Deer Creek Dam will continue elevated releases into the Provo
River. These releases are required to make space in the upstream
reservoir for the upcoming spring snowmelt runoff.
* At 1100 pm Monday, the latest stage on the Provo River below Deer
Creek Reservoir near the city of Provo is at 10.12 feet (1668
CFS).
* Flood stage is 10.2 feet (1720 CFS). The typical stage is
approximately 6.8 feet (150 CFS).
* The river will continue at or near flood stage through Tuesday
morning.
At 10.2 feet, flooding will occur along the river channel from Deer
Creek Reservoir in Provo Canyon to the city of Provo. Many new home
developments are adjacent to the river in this stretch and may
experience flooded basements and property inundation in proximity to
the channel.
Outdoor enthusiasts including tubers and fishermen should avoid the
Provo River below Deer Creek Reservoir through Tuesday morning due
to dangerous conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 4036 11155 4031 11163 4023 11166 4023 11174
4024 11174 4025 11170 4033 11166 4042 11152
4042 11150
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this areal flood warning went out at May 15, 9:47 AM MDT, 9 minutes earlier.
Area forecast discussion, May 15, 9:47 AM MDT, 9 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
947 AM MDT Mon May 15 2017
.SYNOPSIS...A mild southerly flow will continue across the region
today. Another weak weather disturbance will move through the
region this afternoon through tomorrow, followed by a very cold
and energetic storm system for midweek.
&&
.DISCUSSION...Morning water vapor and H5 analysis depict a
sharpening upper low over the central Cali coast, this being the
southern extent of a broad long wave trough extending north and
west into northern Britcol. The storm of note moving forward is a
deep closed low off the central Britcol coast, but will focus on
the previous first.
Remnant front lifting north ahead of the Cali low now lays draped
across northeastern NV as the low continues to close off in on
itself. Deep layer southwesterly flow ahead of this low is trying
to tap modest mid layer moisture attm, and expect a net increase
of at least scattered cloud cover (diurnal in nature) from SW-NE
today. Progression of this low across northern Arizona over the
next 12 hours will drag a mid level trough axis westward across
the state, with weak cold advection transitioning SW-NE across the
area this afternoon through the evening providing enough lift
for isolated to widely scattered convection.
Have made no updates to going forecast through the near term.
Awaiting full suite of 12z guidance regarding the evolution and
significance of the next trough. The big picture hasn't changed
all that much, but have some concern slight moderation of temps
and/or a slight jog of the upper low further north will limit
accumulating snow potential at the lower valley levels. Latest 00z
ECMWF does depict this decreased potential. Will provide much
more info for the afternoon package release.
&&
.AVIATION...Operational weather concerns will remain minimal at
the KSLC terminal through this morning, but isolated showers are
expected to develop mid afternoon through this evening bringing a
chance of cigs AOB 7kft at times. Northwest winds are expected to
remain in place through 04-05z prior to shifting to the southeast
for the remaining overnight hours.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Winter Storm Watch from late Tuesday night through Wednesday
evening for UTZ007-008.
WY...None.
&&
Merrill
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, May 15, 3:34 AM MDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 334 AM MDT Mon May 15 2017 UTZ001>016-019>021-517-518-WYZ021-161300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 334 AM MDT Mon May 15 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Area streams and rivers will remain high due to snowmelt through tonight. Keep children and pets away from this hazard. See flood statements for more information on any potential flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Area waterways will continue to run high and fast. Keep children and pets away from this hazard. Significantly colder temperatures are expected across the area Wednesday into Thursday. Snow levels are forecast to fall to valley floors across most of Utah outside of St. George Wednesday, with accumulating snow expected above 5500 feet. Significant snow accumulations are possible for the higher terrain of northern and central Utah with lesser amounts for the upper elevations of southern Utah early Wednesday through at least Thursday. Thursday morning is expected to be quite cold with a hard freeze possible for the Wasatch Back and the valleys of west central and southwest Utah as well as the Sanpete and Sevier Valleys. Widespread frost is possible across the Wasatch Front, Cache Valley and the western Uinta Basin. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Rogowski/Cheng For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:28 AM MDT | Winter Storm Watch | SLC | 10 hr | |
| May 15, 1:56 PM MDT | Winter Weather Advisory | SLC | 49 hr |
Nearby
Areal Flood Warnings in Utah, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.